Why Make Changes? Just Stick on a Band-Aid!
A client shared an ad with me the other day; it was for a six minute video featuring an elderly, overweight women sharing about how her diabetic nerve pain became so debilitating, she had to seek medication. Despite the potential side effects (copied and pasted from Lyrica’s own site) below, she opted to take it and feels just dandy now.
Not once was food or exercise mentioned even for a second.
I cannot even begin to express how outrageous this is!
While it’s not clear whether this woman had Type I or Type II diabetes, I would venture to guess it’s likely the latter in which case making dietary changes and getting one’s butt in action can not only prevent this from ever happening in the first place, it can also reverse the situation and patients can become healthy enough to come off the meds under their doctor’s close supervision.
Could someone please explain why taking a pill which puts them at risk for so many serious reactions is a better route to take than going Paleo? Even if Paleo was the radical, extreme diet that many make it out to be, wouldn’t that even be better than what could happen from taking this chemical?
And here’s the down and dirty from the site:
“LYRICA is not for everyone. LYRICA may cause serious, even life threatening, allergic reactions. Stop taking LYRICA and call your doctor right away if you have any signs of a serious allergic reaction. Some signs are swelling of your face, mouth, lips, gums, tongue, throat or neck, or if you have any trouble breathing, or have a rash, hives or blisters.
Drugs used to treat seizures increase the risk of suicidal thoughts or behavior. LYRICA may cause suicidal thoughts or actions in a very small number of people, about 1 in 500. Patients, family members or caregivers should call the doctor right away if they notice suicidal thoughts or actions, thoughts of self harm, or any unusual changes in mood or behavior. These changes may include new or worsening depression, anxiety, restlessness, trouble sleeping, panic attacks, anger, irritability, agitation, aggression, dangerous impulses or violence, or extreme increases in activity or talking. If you have suicidal thoughts or actions, do not stop LYRICA without first talking to your doctor.
LYRICA may cause swelling of your hands, legs and feet, which can be serious for people with heart problems. LYRICA may cause dizziness and sleepiness. You should not drive or work with machines until you know how LYRICA affects you. Also, tell your doctor right away about muscle pain or problems along with feeling sick and feverish, or any changes in your eyesight including blurry vision, or if you have any kidney problems or get dialysis.
Some of the most common side effects of LYRICA are dizziness, blurry vision, weight gain, sleepiness, trouble concentrating, swelling of your hands and feet, dry mouth, and feeling “high.” If you have diabetes, tell your doctor about any skin sores.
You may have a higher chance for swelling and hives if you are also taking angiotensin converting enzyme (ACE) inhibitors so tell your doctor if you are taking these medications. You may have a higher chance of swelling of your hands or feet or gaining weight if you are also taking certain diabetes medicines. Do not drink alcohol while on LYRICA. You may have a higher chance for dizziness and sleepiness if you take LYRICA with alcohol, narcotic pain medicines, or medicines for anxiety.
Before you start LYRICA, tell your doctor if you are planning to father a child, or if you are pregnant, plan to become pregnant, or are breast-feeding. If you have had a drug or alcohol problem, you may be more likely to misuse LYRICA.
In studies, a specific type of blood vessel tumor was seen in mice, but not in rats. The meaning of these findings in humans is not known.
Do not stop taking LYRICA without talking to your doctor. If you stop suddenly you may have headaches, nausea, diarrhea, trouble sleeping, increased sweating, or you may feel anxious. If you have epilepsy, you may have seizures more often.”
So it’s that… or switching to a regime including meals of mixed greens, wild salmon, avocado and berries after a nice hike in the trails?
Hmmm… tough decision.